Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Pocatello, ID

August 2, 2021Oneida County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 4:11 PM MDT for Oneida County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 4:11 PM MDT (22:11 UTC)
Expired
Aug 2, 2021, 5:00 PM MDT
In force
49 min
Issued by
NWS Pocatello, ID

County Oneida County, ID

The radar

The Salt Lake City radar (KMTX), 103 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS85 KPIH 022211
SPSPIH

Special Weather Statement
National Weather Service Pocatello ID
411 PM MDT Mon Aug 2 2021
 
IDZ057-059-022300-
Franklin/Eastern Oneida Region ID-Raft River Region ID-
411 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ONEIDA COUNTY UNTIL
500 PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm near 
Holbrook Summit, or 14 miles north of Snowville, moving east at 10 
to 15 mph.

Winds in excess of 40 mph and small hail will be possible with this 
storm.

Locations impacted include...
Holbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect low visibilities during heavy rain.

&&

LAT...LON 4213 11284 4221 11285 4224 11259 4211 11257
TIME...MOT...LOC 2210Z 263DEG 8KT 4217 11274 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 2, 1:25 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
125 PM MDT Mon Aug 2 2021

.SHORT TERM...Tonight through Wednesday.

An upper level trough and associated surface front/dry line will
pass through central and east Idaho this afternoon. This will be the
focus for additional thunderstorms this afternoon. Precipitable
water values remain extraordinarily high, around 1.25 inches.
Surface dew points remain in the low to mid 60s. So heavy rain is
almost certain with thunderstorms once again this afternoon and
evening. Flash flood watches remain in effect for the high
country. Isolated flooding remains possible in the Snake Plain,
but mainly concerned with street flooding there, higher threat
along the bench areas.Isolated severe storms can't be entirely
ruled out with strong winds possible as well.

Models show convection ending this evening as the dry line/front
passes into Wyoming. Tuesday and Wednesday looks much drier with
lower dew points. Still moist by Idaho standards, but looking at dew
points in the upper 40s to around 50 as opposed to the current low
to mid 60s we are currently enjoying. Isolated heat of the day
variety thunderstorms are possible Tuesday and Wednesday. Wednesday
is a slightly better chance over the central mountains as a weak
upper level trough enters the region.

13

.LONG TERM...Thursday through Monday. A storm will @see across
eastern Idaho Thursday, with a better chance of showers and
thunderstorms. These storms won't be tapping into deep monsoon
moisture, but we can't rule out a few storms producing locally heavy
rain because of recent rainfall and moisture. The storm track shifts
north through the weekend. We could see some showers and storms
closer to the Montana border, but most of the area will be dry and
breezy. Keyes

&&

.AVIATION...Showers and thunderstorms will be potentially impacting
TAF sites this afternoon and evening. Just like the past few days,
we could see MVFR/IFR weather due to heavy rain and low visibility.
We should see things ending west to east overnight. At the moment,
we don't think we will have fog or stratus issues just due to all of
the recent rainfall...but it might be something we need to monitor.
Tomorrow should be VFR with no storms expected. Keyes

&&

.FIRE WEATHER...Showers and thunderstorms and the risk of heavy
rainfall and debris flows will end overnight from west to east. We
could see a few very isolated storms tomorrow across mainly the
central mountains and near the Wyoming border, but the risk is very
low (around 10% at most). There is an increasing chance in the
central mountains later Wednesday, expanding everything heading into
Thursday. These storms will be more of a mix of wet and dry, as
monsoon moisture won't be around. That said, with all of the recent
rainfall...it's possible enough moisture is there to produce a few
locally heavy rainers. The storm track shifts north heading into the
weekend. While showers and storms are possible closer to the Montana
border, the main issue may become gusty winds across most of central
and eastern Idaho with a drier airmass moving in. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM MDT this evening for IDZ056>074.

&&

In the hours before

Special weather statement, Aug 2, 3:41 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pocatello ID
341 PM MDT Mon Aug 2 2021

IDZ053-022230-
Upper Snake River Plain ID-
341 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNEVILLE COUNTY
UNTIL 430 PM MDT...

At 340 PM MDT, Doppler radar was tracking a strong thunderstorm over
I-15, Ucon, or near Rigby, moving east at 15 to 20 mph.

Winds in excess of 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Osgood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding and reduced visibilities. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 4351 11210 4356 11213 4360 11203 4355 11200
TIME...MOT...LOC 2140Z 251DEG 36KT 4358 11195

TW
Special weather statement, Aug 2, 3:45 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Pocatello ID
345 PM MDT Mon Aug 2 2021

IDZ062-022230-
Blackfoot Mountains ID-
345 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CARIBOU COUNTY UNTIL
430 PM MDT...

At 344 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grace, or 10 miles east of Lava Hot Springs, moving northeast at 10
mph.

Winds in excess of 40 mph and small hail will be possible with this
storm.

This storm will remain over mainly rural areas of west central
Caribou County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Also, look for reduced visibilities due to heavy rain.

&&

LAT...LON 4260 11186 4271 11191 4275 11175 4261 11169
TIME...MOT...LOC 2144Z 247DEG 7KT 4264 11181

TW
Special weather statement, Aug 2, 3:50 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pocatello ID
350 PM MDT Mon Aug 2 2021

IDZ062-063-022230-
Caribou Range ID-Blackfoot Mountains ID-
350 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARIBOU COUNTY UNTIL
430 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm near
Soda Springs, moving east at 15 to 20 mph.

Winds in excess of 40 mph and small will be possible with this storm.

Locations impacted include...
North Soda Springs and Diamond Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect low visibilities while driving in heavy rain.

&&

LAT...LON 4266 11171 4277 11175 4290 11118 4267 11111
TIME...MOT...LOC 2149Z 263DEG 8KT 4272 11155

TW
Special weather statement, Aug 2, 3:58 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pocatello ID
358 PM MDT Mon Aug 2 2021

IDZ059-022245-
Franklin/Eastern Oneida Region ID-
358 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 445
PM MDT...

At 357 PM MDT, Doppler radar was tracking a strong thunderstorm near
Preston, moving east at 15 to 20 mph.

Winds in excess of 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Riverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect low visibilities while driving through storms.

&&

LAT...LON 4213 11195 4218 11195 4221 11181 4212 11179
TIME...MOT...LOC 2157Z 263DEG 8KT 4217 11187

TW
Special weather statement, Aug 2, 4:04 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pocatello ID
404 PM MDT Mon Aug 2 2021

IDZ058-059-022245-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
404 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ONEIDA AND SOUTH
CENTRAL BANNOCK COUNTIES UNTIL 445 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Malad, moving east at 15 to 20 mph.

Winds in excess of 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Malad Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Heavy rain will create reduced visibilities while driving.

&&

LAT...LON 4229 11234 4244 11238 4248 11225 4230 11221
TIME...MOT...LOC 2202Z 263DEG 8KT 4233 11227

TW
Special weather statement, Aug 2, 4:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
411 PM MDT Mon Aug 2 2021

IDZ057-059-022300-
Franklin/Eastern Oneida Region ID-Raft River Region ID-
411 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ONEIDA COUNTY UNTIL
500 PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm near
Holbrook Summit, or 14 miles north of Snowville, moving east at 10
to 15 mph.

Winds in excess of 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Holbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect low visibilities during heavy rain.

&&

LAT...LON 4213 11284 4221 11285 4224 11259 4211 11257
TIME...MOT...LOC 2210Z 263DEG 8KT 4217 11274

TW

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:31 PM MDTAreal Flood AdvisoryPIHCassia, Oneida119 min
Aug 1, 6:42 PM MDTAreal Flood AdvisoryPIHOneida, Power2 hr
Aug 1, 7:08 PM MDTAreal Flood AdvisoryPIHCassia67 min
Aug 1, 8:31 PM MDTAreal Flood AdvisoryPIHOneida, Power59 min
Aug 1, 8:36 PM MDTAreal Flood AdvisoryPIHCassia54 min
Aug 2, 11:39 AM MDTAreal Flood AdvisoryPIHBannock, Caribou111 min
Aug 2, 11:46 AM MDTSpecial Weather StatementPIHBear Lake59 min
Aug 2, 12:25 PM MDTAreal Flood AdvisoryPIHBingham, Bonneville2 hr
Aug 2, 12:34 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer3 hr
Aug 2, 12:35 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 12:37 PM MDTSpecial Weather StatementPIHBonneville53 min
Aug 2, 12:58 PM MDTAreal Flood AdvisoryPIHButte, Custer2 hr
Aug 2, 1:34 PM MDTAreal Flood AdvisoryPIHBlaine, Custer116 min
Aug 2, 1:35 PM MDTAreal Flood AdvisoryPIHBonneville, Madison, Teton115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHCuster115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHBannock, Power115 min
Aug 2, 2:12 PM MDTSpecial Weather StatementPIHBear Lake48 min
Aug 2, 2:34 PM MDTAreal Flood AdvisoryPIHBlaine116 min
Aug 2, 2:44 PM MDTAreal Flood AdvisoryPIHButte, Clark2 hr
Aug 2, 2:50 PM MDTAreal Flood AdvisoryPIHBannock23 min
Aug 2, 2:58 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer2 hr
Aug 2, 3:11 PM MDTSpecial Weather StatementPIHButte, Clark, Jefferson64 min
Aug 2, 3:13 PM MDTFlash Flood WarningPIHBannock77 min
Aug 2, 3:28 PM MDTAreal Flood AdvisoryPIHBannock, Caribou62 min
Aug 2, 3:33 PM MDTAreal Flood AdvisoryPIHBannock, Oneida57 min
Aug 2, 3:41 PM MDTAreal Flood AdvisoryPIHBlaine, Custer106 min
Aug 2, 3:41 PM MDTSpecial Weather StatementPIHJefferson49 min
Aug 2, 3:45 PM MDTSpecial Weather StatementPIHCaribou45 min
Aug 2, 3:50 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 3:58 PM MDTSpecial Weather StatementPIHFranklin47 min
Aug 2, 4:00 PM MDTAreal Flood AdvisoryPIHBlaine2 hr
Aug 2, 4:04 PM MDTSpecial Weather StatementPIHOneida41 min
Aug 2, 4:14 PM MDTAreal Flood AdvisoryPIHButte68 min
Aug 2, 4:18 PM MDTAreal Flood AdvisoryPIHBannock, Caribou, Franklin96 min
Aug 2, 4:21 PM MDTSpecial Weather StatementPIHBear Lake39 min
Aug 2, 4:27 PM MDTAreal Flood AdvisoryPIHBlaine107 min
Aug 2, 4:35 PM MDTSpecial Weather StatementPIHJefferson40 min
Aug 2, 4:41 PM MDTSpecial Weather StatementPIHFremont49 min
Aug 2, 4:44 PM MDTSpecial Weather StatementPIHBear Lake46 min
Aug 2, 4:46 PM MDTAreal Flood AdvisoryPIHButte, Custer69 min
Aug 2, 4:50 PM MDTSpecial Weather StatementPIHButte40 min
Aug 2, 4:58 PM MDTAreal Flood AdvisoryPIHBannock, Franklin56 min
Aug 2, 5:01 PM MDTSpecial Weather StatementPIHFranklin44 min
Aug 2, 5:05 PM MDTSpecial Weather StatementPIHOneida40 min
Aug 2, 5:20 PM MDTAreal Flood AdvisoryPIHBlaine, Lincoln55 min
Aug 2, 5:25 PM MDTSpecial Weather StatementPIHClark50 min
Aug 2, 5:39 PM MDTSpecial Weather StatementPIHMinidoka51 min
Aug 2, 5:46 PM MDTSpecial Weather StatementPIHLincoln59 min
Aug 2, 5:52 PM MDTSpecial Weather StatementPIHBingham83 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.